Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 65, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2004, 4:44 PM EDT for Marion County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 20, 2004, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Marion County, FL
The radar
The Tampa radar (KTBW), 151 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2907 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WUUS52 KJAX 202044 SVRJAX FLC083-202130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 443 PM EDT SUN JUN 20 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARION COUNTY IN NORTHERN FLORIDA * UNTIL 530 PM EDT * AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER SUMMERFIELD...OR ABOUT 5 MILES NORTHWEST OF THE VILLAGES...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT... LAKE WEIR AND SUMMERFIELD... WEIRSDALE... MOSS BLUFF... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2909 8206 2891 8210 2879 8159 2903 8153 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:10 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 20, 2:10 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT SUN JUN 20 2004 .SHORT TERM...WK SHORTWAVE STILL EVIDENT ON H2O VAPOR IMAGERY OVER THE CENTRAL FL PANHANDLE. THIS FEATURE MOVING A BIT SLOWER THAN EXPECTED...SO THAT IT MAY BE AN EFFECTIVE MECHANISM FOR TSTM ENHANCEMENT LATE THIS AFTN AND THIS EVENING ACROSS E AREAS. IN ADDITION...WK SFC FRONT AND LATE E COAST SEABREEZE WILL ADD TO THE MIX. WILL UPDATE THE HWO SHORTLY AN ADD SE GA COASTAL HIGHLIGHTS. STILL SHOULD BE A SHARP POP GRADIENT BEHIND FRONT OVER EXTREME N ZONES. NOT MUCH CHANGE IN WX FOR MON...ALTHO NEXT SHORTWAVE PROGGED BY MESO- ETA TO BE MUCH LATER TRAVERSING THE AREA...POSSIBLY NOT UNTIL AFTER SUNSET. ALSO...MOS TEMP BLEND IS A DEG OR TWO LOWER THAN PREVIOUS PACKAGE AS THICKNESSES DROP. LITTLE ADDITIONAL CHANGES. .LONG TERM...ONLY REAL DIFFERENCES IN GFS ENSEMBLE NUMBERS IS ON WED...WHERE THERE IS SOME DISPARITY IN POP NUMBERS. WILL USE OPERATION MOS...WHICH MESHES IN WITH NEAR TERM AND FURTHER INTO THE EXTENDED. NO OTHER MAJOR CHANGES...WITH NR TO JUST ABOVE CLIMO TEMPS AND ABOVE CLIMO POPS. && .MARINE...NO HEADLINES. SURFACE TROUGH ACROSS SOUTH GEORGIA LIFTS NORTH AS RIDGE BUILDS IN ACROSS FLORIDA. ANOTHER TROUGH DROPS SOUTH AND STALLS NORTH OF THE WATERS WED-FRI AS RIDGE HOLDS IN PLACE. WINDS GENERALLY SOUTH TO SOUTHWEST NEAR 15 KNOTS WITH 2 TO 4 FOOT SEAS. WINDS AND SEAS HIGHER AS SCATTERED THUNDERSTORMS MOVE OFFSHORE IN THE AFTERNOON AND EVE. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 90 71 89 / 20 60 40 60 SSI 77 85 74 86 / 20 60 40 40 JAX 73 89 71 90 / 30 60 40 50 SGJ 76 87 75 89 / 30 60 40 40 GNV 73 90 72 89 / 30 60 30 50 OCF 73 90 72 90 / 40 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/PETERSON
Hazardous weather outlook, Jun 20, 12:05 PM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT SUN JUN 20 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1205 PM EDT SUN JUN 20 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...BECOMING MOST CONCENTRATED ALONG THE FLORIDA EAST COAST BY LATE AFTERNOON. THE STRONGEST STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH... LOCALLY HEAVY RAINFALL...AND HAIL. A FEW STORMS MAY APPROACH SEVERE LIMITS ACROSS NORTHEAST FLORIDA...MAINLY AT BOUNDARY INTERACTIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH DAY SATURDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS WEEK. THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/CARROLL
In the hours before
Special weather statement, Jun 20, 4:04 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 404 PM EDT SUN JUN 20 2004 FLZ040-202045- MARION FL- 404 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 445 PM EDT... AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR OCALA...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SANTOS...OCALA AIRPORT...OCALA...ANTHONY...BELLEVIEW...SILVER SPRINGS SHORES...BURBANK AND OCKLAWAHA THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Local storm report, Jun 20, 4:08 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG PALATKA 29.65N 81.66W
06/20/2004 PUTNAM FL PUBLIC
PUBLIC REPORTED TO 911 POWERLINES DOWN.
&&
ENYEDISpecial weather statement, Jun 20, 4:22 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 PM EDT SUN JUN 20 2004 FLZ033-038-202100- FLAGLER FL-ST. JOHNS FL- 422 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST. JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF HASTINGS...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...HASTINGS...ELKTON...MARINELAND...ESPANOLA...DUPONT CENTER AND CRESCENT BEACH THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Special weather statement, Jun 20, 4:28 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 428 PM EDT SUN JUN 20 2004 FLZ023-202115- BAKER FL- 428 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 515 PM EDT... AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF TAYLOR...OR ABOUT 21 MILES NORTHEAST OF LAKE CITY...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR...SANDERSON AND EASTERN SECTION OF THE OSCEOLA NATIONAL FOREST THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Local storm report, Jun 20, 4:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM DOWNBURST PALATKA 29.65N 81.66W
06/20/2004 PUTNAM FL TRAINED SPOTTER
WET MICROBURST LEVELED TREES DOWN ACROSWS HIGHWAYS 19 AND
20 IN PALATKA AND POWERLINES DOWNED ON A GAS STATION.
HOURLY RAINFALL ACCUMULATIONS WERE ESTIMATED AT 2-3
INCHES.
&&
ENYEDISpecial weather statement, Jun 20, 4:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT SUN JUN 20 2004 FLZ040-202130- MARION FL- 439 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 530 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING ACROSS SOUTHERN MARION COUNTY FROM SHADY...TO DALLAS TO WEIRSDALE...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...SANTOS...BELLEVIEW...LAKE WEIR...WEIRSDALE...SILVER SPRINGS SHORES...OCKLAWAHA AND MOSS BLUFF THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:15 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 45 min |
| Jun 20, 5:02 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 43 min |
| Jun 20, 5:48 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 42 min |
| Jun 20, 5:51 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 39 min |
| Jun 20, 5:54 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.